Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Baer's lemma and Fuchs's problem 84a


Author: Ulrich Albrecht
Journal: Trans. Amer. Math. Soc. 293 (1986), 565-582
MSC: Primary 20K20; Secondary 16A50, 16A65, 20K30
DOI: https://doi.org/10.1090/S0002-9947-1986-0816310-7
MathSciNet review: 816310
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An indecomposable, torsion-free, reduced abelian group $ A$ has the properties that (i) each subgroup $ B$ of an $ A$-projective group with $ {S_A}(B) = B$ is $ A$-projective and (ii) each subgroup $ B$ of a group $ G$ with $ {S_A}(G) + B = G$ and $ G/B$ $ A$-projective is a direct summand if and only if $ A$ is self-small and flat as a left $ E(A)$-module, and $ E(A)$ is right hereditary. Furthermore, a group-theoretic characterization is given for torsion-free, reduced abelian groups with a right and left Noetherian, hereditary endomorphism ring. This is applied to Fuchs' Problem 84a. Finally, various applications of the results of this paper are given.


References [Enhancements On Off] (What's this?)

  • [1] U. Albrecht, Endomorphism rings and $ A$-projective, torsion-free abelian groups, Abelian Group Theory (Proceedings Honolulu 1982/83), Lecture Notes in Math., vol. 1006, Springer-Verlag, New York, Berlin and Heidelberg, 1983, pp. 209-227. MR 722620 (86b:20063)
  • [2] -, Chain conditions in endomorphism rings, Rocky Mountain J. 15 (1985), 91-105. MR 779254 (86c:20052)
  • [3] -, A note on locally $ A$-projective abelian groups, Pacific J. Math. (to appear).
  • [4] D. M. Arnold and E. L. Lady, Endomorphism rings and direct sums of torsion-free abelian groups, Trans. Amer. Math. Soc. 211 (1975), 225-237. MR 0417314 (54:5370)
  • [5] D. M. Arnold, E. L. Lady and E. C. Murley, Abelian groups, $ A$, such that $ \operatorname{Hom} (A, - )$ preserves direct sums of copies of $ A$, Pacific J. Math. 56 (1975), 7-20. MR 0376901 (51:13076)
  • [6] A. W. Chatters and C. R. Hajarnavis, Rings with chain conditions, Pitman Advanced Publishing Program 44, Pitman, Boston, London and Melbourne, 1980. MR 590045 (82k:16020)
  • [7] L. Fuchs, Infinite abelian groups, Vols. I, II, Academic Press, New York, 1970, 1973. MR 0255673 (41:333)
  • [8] K. R. Goodearl, Ring theory, Marcel Dekker, New York and Basel, 1976. MR 0429962 (55:2970)
  • [9] J. J. Rotman, An Introduction to homological algebra, Academic Press, New York, 1979. MR 538169 (80k:18001)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20K20, 16A50, 16A65, 20K30

Retrieve articles in all journals with MSC: 20K20, 16A50, 16A65, 20K30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1986-0816310-7
Keywords: Endomorphism ring, $ A$-projective group, Baer's Lemma, two-sided Noetherian, hereditary ring, nonsingular finitely generated module
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society